Vytorin

What is Vytorin?

Vytorin is the brand name of a combination medication containing Ezetimibe and Simvastatin. It is used in the treatment of Dyslipidemia.

Questions and answers on "Vytorin"

Can Vytorin 10/20 cause a slight elevation in blood pressure when first starting?

doctor1 MD

Hello XXXXXXX

Thanks for your query.

Vytorin is a combination of ezetimibe and simvastatin that is used for treating high levels of cholesterol in blood. Vytorin reduces total cholesterol and low-density lipoprotein (LDL or bad) cholesterol while it increases high-density lipoprotein (HDL or...

Read Full Thread   Ask a Doctor Now

i am a 51 year old active adult male, taking Vytorin 10/20 once a day and, after doing blood tests, my AST is 79 and my ALT is 73, i am also experienced low libido and some Erectile dysfunction last week,what might be going on?

doctor1 MD

Hi,

Thanks for the query.

Vytorin 10/20, as you know, is a lipid lowering agent.

Sometimes, high lipid profile can cause atherosclerosis - which can be associated with hypertension / diabetes (that in turn can cause erectile dysfunction). This problem can be identified by doing a "penile Doppler...

Read Full Thread   Ask a Doctor Now

I take Vytorin and have difficulty sleeping at night. Was just checking to see if this is a side effect for this medication.

doctor1 MD

Brief Answer:
Yes ma'am, it is a less common side effect

Detailed Answer:
Hello ma'am and welcome.

Thank you for writing to us.

Vytorin contains ezertimibe/simvastatin and does have the side effect of difficulty sleeping, but this is one of the less common side effects of the medication.

I hope...

Read Full Thread   Ask a Doctor Now

I was shocked when my latest blood work came back w/my cholesterol at 264. The DR prescribed Vytorin. I am in my 40 s, don t drink or smoke. Don t eat red meat or anything fried. Very healthy lifestyle. My DR said it can very well be heredity. This is scaring me to death! Has anyone had choleserol higher than 264 ?

For an immediate answer, try our premium service   Ask a Doctor Now

Hello, I am a 51 year old male, 6' 1" 265 lbs (280 lbs at the time of my blood test, two weeks ago) I have had a blood test with the elevated ALT and AST. I have been a moderate drinker in the past. My ALT is 204 and my AST is 72. I am taking Diovan HCT 320/12.5 for high blood pressure (current average is 117/73, pulse 55). I have been taking Vytorin 10/40 for cholesterol for about a year. Historically, my cholesterol has been good overall except my HDLs have been low (around 33). I am worried that the Vytorin is causing my elevated levels and I am afraid to take it. I have completely stopped drinking alcohol and have been exercising 30 to 40 minutes daily. Is my concern of the Vytorin unfounded? I haven't had liver problems in the past. I am being checked for hepatitis and also having and ultrasound of my liver.

doctor1 MD

Brief Answer:
it can be a potential cause

Detailed Answer:
HI, thanks for using healthcare magic

It is possible that the vytorin is contributing to the increased level.

Vytorin is a composition of simvastatin and ezetimibe.
Simvastatin belongs to the statin family of cholesterol medications and...

Read Full Thread   Ask a Doctor Now

I have been taking OLMETEC 40 mg and Vytorin (both one time a day) since about 6 months ago and have been experiencing erectile dysfunction since about 3 months. Could one of these medicines or maybe both be the cause for my dificulty in having erections?

doctor1 MD

Hello, and thanks for your question.

Erectile dysfunction is best treated with the medication Viagra (sildenafil). This is very likely to improve your erection quality and duration. I would talk with a local doctor about prescribing this to you.

In the future, for continuity of care, I encourage...

Read Full Thread   Ask a Doctor Now

is there a generic for vytorin

doctor1 MD

Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

Regarding your concern, I would explain that there are three available types of Vytorin, approved by the FDA:

-Manufacturer: DR REDDYS LABS SA
-Manufacturer: IMPAX LABS INC
-Manufacturer: WATSON LABS INC.

Anyway,...

Read Full Thread   Ask a Doctor Now

MY WIFE IS 69. SHE STARTING TO SLEEP HEAVILY DURING THE DAY. ARE ANY OF THESE DRUGS A POSSIBLE CAUSE? SHE ALSO SUFFERS FROM TREATMENT RESISTANT DEPRESSION, BACK P PROBLEMS, AND SPENDS MOST OF HER TIME IN BED. SHE WAS TAKING VYTORIN, BUT WE STOPPED IT A WEEK AGO. HOWEVER, HER SLEEPING HAS GONE ON FOR MONTHS.

doctor1 MD

Brief Answer:
No it is unlike cause

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

Vytorin is not a likely cause for daytime sleep as sedative effects are very much limited and do not cause prolonged sleep.

It is possible that she suffers...

Read Full Thread   Ask a Doctor Now

I am a 80 yr. old man. 12 yrs. ago I had 4 bi-pass surgery for 12 years I take 20mg. of enaperil and a statin Vytorin. for the past 2 months i been having higher blood pressure and edema in my feet, ankles. & legs. my Kidney check out fine I restict my salt intake and drink plenty of fluids. my dr. want to put me on a diurentics. I wonder if my arteries are clogging up and should I request an angagram from my Dr. Thank you.

doctor1 MD

from your history it is known that u underwent bypass surgery, i presume that graft from one or both lower limb vein could have been take,which might be responsible for oedema ,another possibility is that of oedema of dependency if you are not ambulatory,there could be bilateral varicose veins...

Read Full Thread   Ask a Doctor Now

Recent questions on  Vytorin

doctor1 MD

Hi Dr Oana, I have had a stale blood (reddish brown) discharge for over ten years - both breasts. I am 47 years old, had cervical cancer at 31; current health issues: angina, coronary artery disease, fibromyalgia, high cholesterol not sufficiently controlled with medication (Lipitor for many years and now on Vytorin). I have just noticed the discharge (left breast) has changed to black from one duct, dark green from 3 others. The R breast is still a normal milky discharge. I have saw a specialist 1 year ago who did no tests but said to come back in 2 years. I have never had a biopsy or sample of the discharge examined - should I request my GP organise a needle biopsy (was sent to have one via ultrasound but they decided at the appointment not to do it for some reason. Kind regards, and thank your for assisting, Caroline Todd

doctor1 MD

My wife was take Vytorin 10/20 mg for here cholesterol for 3 years and it has not helped very much. She seen the doctor again and was given NIACIN SR (NIASPAN) 500 mg. My wife is worried about the increase in mg from 10/20 - 500. Is there a serious health concern about the increase?

doctor1 MD

I have been taking OLMETEC 40 mg and Vytorin (both one time a day) since about 6 months ago and have been experiencing erectile dysfunction since about 3 months. Could one of these medicines or maybe both be the cause for my dificulty in having erections?

doctor1 MD

is there a generic for vytorin

doctor1 MD

I am a 84 year old active male Caucasian. In October I was doing some upper body exercise when I felt a strain and irritation in my left shoulder and neck. I went to the Doctor and was sent to physical therapy where they prodded, pounded, massaged...

doctor1 MD

Your evaluation of TSH of 3.8, T3,Free 3.0, T4,Free 1.21?Would synthroid 100 MCG be indicated?

doctor1 MD

I am presently being observed for a skin rash and muscle aches. Suspect dermatomyositis. Have had blood work done. No inflammation. Skin biopsy suggests connective tissue disease. Antibodies slightly elevated. Neurologist tested muscle strength said fine. Ct scan shows nodule on lung. I have had thyroid cancer. Am awaiting results of muscle enzyme test and further blood work. Statin drug has been stopped since I have had muscle aches while taking them. Dr. Has had me on for 12 years. Could the. Vytorin be the cause of this. I am confused and frightened by the lack of a diagnosis so far.

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Treatment/Therapy
Related Procedures
Related Medical Topics